Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 197, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 7, 2006, 5:34 PM CDT for Cass County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 5:34 PM CDT (22:34 UTC)
- Expired
- Sep 7, 2006, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:33 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:13 PM CDT, 21 minutes earlier.
Area forecast discussion, Sep 7, 5:13 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 513 PM CDT THU SEP 7 2006 .UPDATE... WE HAVE ISSUED A QUICK UPDATE TO ADDRESS SOME SEVERE STORMS IN WEST CENTRAL MN INTO SOUTHEAST ND AHEAD OF COLD FRONT. THIS ACTIVITY IS FEEDING OFF MLCAPE VALUES AROUND 1500 J/KG AND SHEAR AROUND 30KT. EXPECT SEVERE STORMS TO DIMINISH AROUND SUNSET...AS THEY ARE LARGELY DIURNALLY DRIVEN. NEW ZFP/HWO HAVE BEEN SENT TO ADDRESS ABOVE THINKING. && .PREV DISCUSSION... (ISSUED 153 PM CDT THU SEP 7 2006) SHORT TERM (THRU SUN)...THE FIRST TRUE CANADIAN COLD FRONT OF THE SEASON IS ARRIVING AS ADVERTISED. THERE IS THE INITIAL WIND SHIFT ALONG THE INTERNATIONAL BORDER...FOLLOWED A COUPLE HOURS LATER BY LOW CLOUDS AND COLDER AIR. A LINE OF CUMULUS CLOUDS CURRENTLY FORMING ALONG THE INITIAL WIND SHIFT AS THE FRONT DROPS INTO NRN MN. WITH PLENTY OF SOLAR AHEAD OF THE FRONT...DIFFERENTIAL HEATING ALONG THE BOUNDARY WILL GENERATE THUNDERSTORMS. AN E-W LINE OF STORMS SHOULD FIRE FROM THE MN ARROWHEAD BACK TOWARD THE RED RIVER...WITH THE MAJORITY OF THE STORMS FURTHER EAST BECOMING MORE ISOLATED AS YOU HEAD WEST. THIS IS DUE TO THE UPPER LEVEL ENERGY DROPPING INTO THE ARROWHEAD HEADING TOWARD LAKE MICHIGAN. SMALL HAIL IS A DEFINITE POSSIBILITY WITH THE STEEP LAPSE RATES THROUGH THE EVENING HOURS. LOW CLOUDS AND GUSTY WINDS WILL BE PREVALENT OVERNIGHT WITH A FEW SHOWERS LINGERING IN WEST CENTRAL MN. LOW CONVECTIVE TEMPS WILL ALLOW FOR LITTLE SOLAR TOMORROW...AND WITH H85 TEMPS RANGING FROM -2C TO 3C...HIGHS WILL STRUGGLE THROUGH THE 50S. CLOUDS SHOULD CLEAR OUT FRI NITE ALLOWING TEMPS TO PLUMMET INTO THE 30S. HIGHS ON SAT MAY INCREASE SLIGHTLY OVER FRIDAYS READINGS AS THE HIGH IN ONTARIO MOVES EVER SO SLOWLY EAST. EVEN BY SUNDAY...TEMPS WILL RECOVER ONLY A FEW MORE DEGREES THANKS TO AN EASTERLY TRAJECTORY WHICH DOES NOT CLIMATOLOGICALLY FAVOR MUCH WARMING. LONG TERM (MON THRU THURS)...KIND OF A MUDDLED PATTERN IN THE EXTENDED WITH NO MODEL HAVING THAT GREAT OF CONTINUITY. WESTERN RIDGE LOOKS TO BREAK DOWN WITH THE H5 FLOW TURNING MORE ZONAL OR EVEN SOUTHWEST. THIS WOULD FAVOR SFC HIGH PRESSURE OVER THE NORTHERN PLAINS AND A FRONTAL ZONE BACK CLOSER TO THE ROCKIES. THEREFORE WILL KEEP THE FORECAST PCPN FREE WITH TEMPS FAIRLY CLOSE TO NORMAL. AVIATION...CHALLENGES FOR THE AVIATION FORECAST ARE TIMING IN THE WIND SHIFT AND THEN LOWER CLOUDS. WIND SHIFT LOOKS TO OCCUR BY LATE AFTERNOON FOR KGFK/KBJI AND THEN A BIT LATER FOR KFAR. AT THIS POINT...WILL ESTIMATE LOWER CLOUDS WILL FILTER DOWN SEVERAL HOURS LATER THAN THE INITIAL WIND SHIFT. THERE IS A SLIGHT TSTM POTENTIAL NEAR KBJI...BUT NOT CONFIDENT ENOUGH TO ADD IN A TEMPO GROUP FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Sep 7, 5:10 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 510 PM CDT THU SEP 7 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-082215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 510 PM CDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA AS WELL AS SOUTHEASTERN NORTH DAKOTA THROUGH THE EVENING HOURS. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS ARE EXPECTED TO END BY SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. CJS/DK
In the hours before
Local storm report, Sep 7, 4:23 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
423 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 7 NW GRYGLA 48.37N 95.73W
09/07/2006 E0.75 INCH MARSHALL MN PUBLIC
&&
KRAMLICHLocal storm report, Sep 7, 4:39 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
439 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 W CARMEL 48.28N 95.49W
09/07/2006 E0.75 INCH BELTRAMI MN PUBLIC
&&
KRAMLICHLocal storm report, Sep 7, 5:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
506 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 4 S RED LAKE FALLS 47.83N 96.27W
09/07/2006 E1.25 INCH RED LAKE MN PUBLIC
HAIL COVERED GROUND
&&
KRAMLICHLocal storm report, Sep 7, 5:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
512 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 NW GRYGLA 48.37N 95.73W
09/07/2006 E0.75 INCH MARSHALL MN PUBLIC
0430 PM HAIL 2 W CARMEL 48.28N 95.49W
09/07/2006 E0.75 INCH BELTRAMI MN PUBLIC
0445 PM HAIL 4 S RED LAKE FALLS 47.83N 96.27W
09/07/2006 E1.25 INCH RED LAKE MN PUBLIC
HAIL COVERED GROUND
&&
KRAMLICHLocal storm report, Sep 7, 5:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
518 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL HOPE 47.32N 97.72W
09/07/2006 E0.88 INCH STEELE ND PUBLIC
HAIL COVERED GROUND
&&
KRAMLICHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:10 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall | 65 min |
| Sep 7, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 35 min |
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 60 min |
| Sep 7, 6:15 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 29 min |
| Sep 7, 5:07 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Steele | 53 min |
| Sep 7, 5:58 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 62 min |
| Sep 7, 5:59 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 61 min |
| Sep 7, 6:57 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.